Alert archive / Florida / Special Marine Warnings in 2017
Special Marine Warning 21, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Feb 22, 2017, 4:54 PM EST. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2017, 4:54 PM EST (21:54 UTC)
- Expired
- Feb 22, 2017, 6:00 PM EST
- In force
- 66 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 97 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395
WHUS52 KKEY 222154
SMWKEY
GMZ052-072-222300-
/O.NEW.KKEY.MA.W.0021.170222T2154Z-170222T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
454 PM EST WED FEB 22 2017
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 60 NM...
* UNTIL 600 PM EST
* AT 452 PM EST...STRONG RAIN SQUALLS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FLOYD'S WALL NORTHEAST TO FLOYD'S WALL
SOUTHWEST...MOVING NORTHEAST AT 25 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT WIND GUSTS IN EXCESS OF 34 KNOTS...SUDDENLY HIGHER
WAVES...POOR VISIBILITY...AND HEAVY DOWNPOURS.
* LOCATIONS IN THE WARNING INCLUDE...
FLOYD'S WALL NORTHEAST AND FLOYD'S WALL SOUTHWEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL
THREATENING WEATHER HAS PASSED. MAKE SURE ALL ON BOARD ARE WEARING
LIFE JACKETS.
&&
LAT...LON 2470 7990 2436 8045 2471 8039 2510 7993
2503 7988 2501 7986
TIME...MOT...LOC 2152Z 230DEG 24KT 2466 8034 2446 8039
HAIL...0.00IN
WIND...>34KTS
$$
CLR2 follow-up statements
348
FZUS72 KKEY 222230
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
530 PM EST WED FEB 22 2017
GMZ052-222238-
/O.CAN.KKEY.MA.W.0021.000000T0000Z-170222T2300Z/
530 PM EST WED FEB 22 2017
...THE SPECIAL MARINE WARNING IS CANCELLED...
LAT...LON 2443 8033 2463 8029 2510 7993 2503 7988
2501 7986 2470 7990
TIME...MOT...LOC 2228Z 230DEG 24KT 2481 8015 2461 8020
$$
GMZ072-222300-
/O.CON.KKEY.MA.W.0021.000000T0000Z-170222T2300Z/
530 PM EST WED FEB 22 2017
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM EST...
FOR THE FOLLOWING AREAS...
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT...
AT 528 PM EST...STRONG SQUALLS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 NM EAST OF ISLAMORADA HUMP TO NEAR FLOYD'S WALL
NORTHEAST...MOVING NORTHEAST AT 25 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT WIND GUSTS IN EXCESS OF 34 KNOTS...SUDDENLY HIGHER
WAVES...POOR VISIBILITY...AND HEAVY DOWNPOURS.
LOCATIONS IN THE WARNING INCLUDE...
FLOYD'S WALL NORTHEAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL
THREATENING WEATHER HAS PASSED.
&&
LAT...LON 2443 8033 2463 8029 2510 7993 2503 7988
2501 7986 2470 7990
TIME...MOT...LOC 2228Z 230DEG 24KT 2481 8015 2461 8020
HAIL...0.00IN
WIND...>34KTS
$$
CLR170
FZUS72 KKEY 222240
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
540 PM EST WED FEB 22 2017
GMZ072-222250-
/O.CAN.KKEY.MA.W.0021.000000T0000Z-170222T2300Z/
540 PM EST WED FEB 22 2017
...THE SPECIAL MARINE WARNING IS CANCELLED...
LAT...LON 2443 8033 2463 8029 2510 7993 2503 7988
2501 7986 2470 7990
TIME...MOT...LOC 2237Z 230DEG 24KT 2483 8012 2463 8017
$$
CLRWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Feb 22, 1:34 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 22, 1:34 PM EST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Key West FL 134 PM EST Wed Feb 22 2017 .DISCUSSION... .CURRENTLY... KBYX detects scattered showers throughout the forecast area. Skies over the island chain are mostly cloudy. Winds over land are west to northwest near 10 mph. C-MAN winds, on average, are west to northwest at 10 to 15 knots. Temperatures are near 70 degrees. .SHORT TERM (Tonight through Friday night)... A low pressure system will progress eastward across central Florida tonight. This low pressure system will stall near the northern Bahamas Thursday and remain in place Thursday night and Friday, before it begins to move to the northeast Friday night. Rain chances in the short term portion of the forecast will be highest tonight when the aforementioned low pressure system is at its closest proximity to the Florida Keys. && .LONG TERM (Saturday through Wednesday)... A trough of low pressure will progress southward down the Florida peninsula Saturday. This trough of low pressure should pass through the Florida Keys Saturday night or Sunday. An Atlantic ridge of high pressure will extend across north central Florida Sunday night through Wednesday. No more than dime POPs are needed in the long term portion of the forecast at this time. && .MARINE... Gentle to moderate west to northwest breezes will prevail tonight. No advisories expected tonight through at least Sunday. A small craft advisory may be required for the coastal waters of the Florida Straits Sunday night. No advisories expected Monday and Monday night. && .AVIATION... Until 12z/23rd, expect at least a few sub VFR encounters at the Key West and Marathon terminals, with brief wind gusts of 25 to perhaps 30 knots possible in a few heavier cells this afternoon and tonight. Outside of any cells, winds will turn northwest at 10 to 13 knots, with occasional higher gusts. && .CLIMATE... On February 22nd, 1966, 2.54 inches of rain fell on Key West and set the daily record for rainfall. After 51 years, this record may have a chance of falling this afternoon. Rainfall records for Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 66 76 69 79 / 50 30 - - Marathon 66 78 68 80 / 50 30 - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...BS Aviation/Nowcasts....APA Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 22, 10:26 AM EST, 6 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 1026 AM EST Wed Feb 22 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-231100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1026 AM EST Wed Feb 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms will impact the Florida Keys, as well as nearshore and offshore waters surrounding the island chain this afternoon. The primary thunderstorm hazards are locally heavy rainfall, wind gusts near 40 mph, and cloud to surface lightning strikes. A small craft advisory is in effect for the coastal waters of Florida Bay, the nearshore Gulf of Mexico, and Atlantic this afternoon due to sustained south surface winds near 20 knots, shifting to northwest. Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters adjacent to the island chain tonight. The primary thunderstorm hazard will be cloud to surface lightning strikes. A small craft advisory may be required for the coastal waters of the Florida Straits tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time for Thursday through Saturday night. A small craft advisory may be required for the coastal waters of the Gulf of Mexico and Atlantic Sunday through Monday. A small craft advisory may be required for all Keys coastal waters Monday night and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:45 AM EST | Small Craft Advisory | KEY | 12 hr | |
| Feb 22, 11:09 AM EST | Special Marine Warning | KEY | 36 min | |
| Feb 22, 11:52 AM EST | Special Marine Warning | KEY | 53 min | |
| Feb 22, 12:20 PM EST | Areal Flood Advisory | KEY | Monroe | 3 hr |
| Feb 22, 4:23 PM EST | Special Marine Warning | KEY | 52 min |
Nearby
Special Marine Warnings in Florida, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.